Heavy Snow, Ne Okanogan/Ferry
- When
- November 18, 12:00 AM PST to 11:59 PM PST
- Where
- Ne Okanogan/Ferry forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
Heavy snow fell on the mountains of northeast Washington, generally above 4000 feet, on November 18. The Bunchgrass Meadows SNOTEL received 12" of new snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy snow fell on the mountains of northeast Washington, generally above 4000 feet, on November 18. The Bunchgrass Meadows SNOTEL received 12" of new snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 17, 8:40 PM PST, 3 hours 20 minutes earlier.
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 840 PM PST SUN NOV 17 2002 WEAKENING JET IS CRUISING ACROSS CENTRAL BC THIS EVENING WHILE ENHANCING THE WNW FLOW ALOFT ACROSS THE INLAND NW AS THE UPPER RIDGE BUILDS. A WAVE CLOUD HAS DEVELOPED IN THE LEE OF THE CASCADES AND SPREADING ACROSS THE OKANOGAN HIGHLANDS TO THE BASIN AT ABOUT 15000 MSL. THIS MOISTURE WAS PICKED UP BY IN THE MODELS. LOWER LEVELS REMAIN DRY AND NO PCPN BEING REPORTED. TO THE EAST...LOW LEVEL WESTERLY FLOW HAD CONTINUED THE UPSLOPE CLOUDS AND ISOLATED SHOWERS IN THE PANHANDLE THIS EVENING. THE RADAR RETURNS HAVE DIMINISHED... BUT THE BUFR SOUNDINGS SHOW THE LOW LEVEL MOISTURE TO LINGER THROUGH THE NIGHT WHILE THE MID AND HIGH LEVEL INCREASE TOWARD MORNING. TEMPS IN EXTREME ERN WA FROM SPOKANE TO PULLMAN HAVE DROPPED TO WITHIN A FEW DEGREES OF THE LOWS DUE TO THE LACK OF CLOUD COVER THIS EVENING...YET WITH INCREASING CLOUDS OVER NIGHT EXPECT TEMPS TO HOLD TO NEAR TO SLIGHTLY ABOVE LAST NIGHTS VALUES. WARM ADVECTION WILL BEGIN BY MONDAY MORNING AS THE LOW LEVEL FLOW TURNS MORE SWRLY...YET PERSISTENT CLOUD COVER WILL HAMPER TEMPS FROM REACHING THE HIGHS SEEN ON SUNDAY. WILL MAKE SOME UPDATES TO THE FORECASTS THIS EVENING. RFOX. ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 034/045/037/048/034/049 033200 COE 035/045/037/048/035/048 044400 PUW 036/046/039/052/037/051 002000 LWS 039/050/040/054/038/055 003000 CQV 035/049/038/048/035/051 065410 SPT 033/045/035/048/035/047 166510 WWP 033/045/035/048/033/047 146520 EAT 036/048/035/051/035/046 001000 MWH 037/051/037/053/036/050 000000 .OTX...NONE.
IDZ001>004-026-027-WAZ031>038-041>044-181430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 435 AM PST SUN NOV 17 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2002Every state in 2002This day in weather historyWarnings in Washington, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326442.